Measuring Bias in Cyclic Random Walks

Date
2013-10-01
Authors
Bergman, Clifford
Bergman, Clifford
Sethuraman, Sunder
Major Professor
Advisor
Committee Member
Journal Title
Journal ISSN
Volume Title
Publisher
Altmetrics
Authors
Research Projects
Organizational Units
Mathematics
Organizational Unit
Journal Issue
Series
Department
Mathematics
Abstract

We define the notion of the bias of a Bernoulli random variable and demonstrate its relationship to the property that the mod-2 sum of independent variables converges to a fair coin-toss. We then explore generalizations of these ideas to random walks on a finite cyclic group.

Comments

This article is published as Bergman, Clifford, and Sunder Sethuraman. "Measuring Bias in Cyclic Random Walks." Missouri Journal of Mathematical Sciences 25, no. 2 (2013): 195-212. DOI: 10.35834/mjms/1384266204. Posted with permission.


Description
Keywords
Citation
DOI
Collections